Alert archive / Nebraska / River Flood Warnings in 2007

River Flood Warning 67, NWS Omaha, NE

October 14, 2007Richardson County, Nebraska

NWS Omaha, NE issued this river flood warning at Oct 14, 2007, 9:30 PM CDT for Richardson County, Nebraska. It took effect at Oct 15, 2007, 9:15 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2007, 9:30 PM CDT (02:30 UTC)
In effect from
Oct 15, 2007, 9:15 AM CDT
Expired
Oct 15, 2007, 1:21 PM CDT
In force
4 hr
Issued by
NWS Omaha, NE
Flood severity
Moderate

County Richardson County, NE

The radar

The Topeka radar (KTWX), 133 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Nemaha River at Falls City (FLLN1). The gauge peaked at 20.54 ft at Oct 15, 2007, 4:00 AM CDT.

actionminormoderate10203010/1510/16
Action stage
25 ft
Minor stage
27 ft
Moderate stage
30 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06815000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Oct 14, 2:49 PM CDT, 6 hours 41 minutes earlier.

Area forecast discussion, Oct 14, 2:49 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
249 PM CDT SUN OCT 14 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY.

WATER VAPOR IMAGERY THIS AFTERNOON SHOWING STRONG UPPER TROF PUSHING
THROUGH THE ROCKIES WITH SIGNIFICANT 500MB HGT FALLS SPREADING ACROSS
THE CENTRAL PLAINS. AT THE SURFACE...A FRONTAL BOUNDARY STRETCHED
FROM THE TX PANHANDLE TO ABOUT NRN IA WITH STRONG CAA PUSHING
SOUTHWARD THRU WESTERN NEB AND WESTERN KS. AHEAD OF THE FRONT...STOUT
LOW LEVEL MOISTURE WAS IN PLACE.

INGREDIENTS FOR SIGNIFICANT PCPN OVER THE CWA TONIGHT LEADS TO
CONCERN FOR POTENTIAL FLASH FLOODING. AS DPVA INCREASES...UNORGANIZED
AREA OF LOW PRESSURE OVER THE CENTRAL/SOUTHERN PLAINS WILL EVENTUALLY
STRENGTHEN AND MOVE ACROSS THE CWA. FAVORABLE POSITIONING OF LFQ OF
UPPER JET AND OVERALL SLOW PROGRESSION OF THE SYSTEM WILL WORK TO
ENHANCE RAINFALL TOTALS BY MONDAY MORNING. WITH MODEL QPF EXCEEDING
FLASH FLOOD GUIDANCE...FEEL THAN FLASH FLOOD WATCH IS WARRANTED
TONIGHT FOR AREAS GENERALLY SOUTH OF A LINE FROM ABOUT MAPLETON
IOWA...UEHLING...AND LEIGH. ON MONDAY CORE OF UPPER LOW TREKS ACROSS
NEB AND SHOVES PRIMARY DYNAMICS/MOISTURE AXIS INTO THE MS VLY. SYSTEM
STILL WOUND UP TIGHT AND EXPECT WRAP AROUND PCPN WILL MOSTLY AFFECT
THE NORTHERN CWA THROUGH MONDAY NIGHT. BY TUESDAY UPPER SHORT WAVE
RIDGE BUILDS EASTWARD FROM THE ROCKIES ALLOWING FOR A SHORT DRY
PERIOD UNTIL TILL WEDNESDAY MORNING WHEN THE NEXT POTENT UPPER TROF
APPROACHES THE PLAINS. LLVL JET ONCE AGAIN CRANKS UP AND PULLS GULF
MOISTURE INTO THE REGION WHILE INCREASING DPVA EVENTUALLY LEADS TO
LEE SFC TROF EVOLVING TO BROAD CYCLONIC CIRCULATION. BOTTOM
LINE IS SIMILAR SCENARIO SETTING UP FOR SIGNIFICANT PCPN OVER
THE CWA WEDNESDAY WITH DEEP LAYER MOISTURE IN PLACE AND STOUT DYNAMIC
LIFT ENCOMPASSING THE PLAINS.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY.

TIMING REMAINS A BIG PROBLEM FOR THIS FORECAST PERIOD AS A SERIES OF
FAST MOVING SHOT WAVES EMBEDDED IN STRONG PACIFIC JET CONTINUE TO
TRACK TOWARD THE CENTRAL AND NORTHERN PLAINS WITH VARYING DEGREES OF
AMPLIFICATION.  IT APPEARS THAT A NEG TILTED SHORT WAVE MOVING
ACROSS THE AREA WED NIGHT INTO THU WILL AMPLIFY AS IT MOVES INTO THE
NRN PLAINS...LIKELY CLOSING OFF TOWARD THE UPPER GRT LAKES.  BEHIND
IT...A MORE SRLY SHORT WAVE TENDS TO AMPLIFY SOMEWHAT AS IT PASSES
MOSTLY TO OUR SOUTH ON FRI.  12Z GFS IS PROBABLY OVERDONE WITH THIS
FEATURE...BUT MODELS CONTINUE TO SHOW ENORMOUS SPREAD IN TIMING AND
DEGREE OF AMPLIFICATION.  HPC PICKED A REASONABLE MIDDLE GROUND
RELYING ON ENSEMBLE MEAN...BUT THIS WILL TEND TO SERIOUSLY DOWNPLAY
SOME RATHER STRONG GRADIENTS IN THE VICINITY OF FEATURES THAT
SUCCEED IN AMPLIFYING.  FOR THIS FORECAST...KEPT A CHC OF TSTMS
ACROSS THE AREA WED NIGHT AND A LINGERING CHC EAST THU AS THE FIRST
WAVE EJECTS EWD.  FOR NOW KEPT ONLY A SLGT CHC OF SHWRS FROM MORE
SOUTHERN SYSTEM THU NGT AND FRI...BUT THIS WILL NEED TO BE BOOSTED
IF SYSTEM TURNS OUT TO HAVE ANYTHING LIKE THE INTENSITY OF THE 12Z
GFS.  ONE AREA OF DEPARTURE FROM HPC WAS COOLER TEMPS THU.  SOME
MODELS AT LEAST ARE SHOWING A LOT OF COOL ADVECTION DURING THE DAY
BEHIND INTENSIFYING NORTHERN PLAINS LOW.

FOLLOWING THE DEPARTURE OF THE SOUTHERN SYSTEM FRIDAY...WE WILL
LIKELY GET SEVERAL DAYS OF DRIER WEATHER UNDER SHORT WAVE
RIDGING...WITH SOMEWHAT WARMER DAYTIME TEMPS.  BOTH THE 12Z GFS AND
THE 00Z AND 12Z ECMWF BRING ANOTHER SHORT WAVE INTO MID CONTINENT
LATE NEXT WEEKEND WHICH WOULD GIVE US A FRONTAL PASSAGE NEXT SUN AND
A CHC OF RAIN AS EARLY AS SAT NGT.  FOR NOW...KEPT WITH HPC SOLUTION
FAVORING DRY WX AND A SLOWER WAVE.

.AVIATION...
FOR TAF SITES KOFK/KOMA/KLNK.

MIX OF FLIGHT CATEGORIES WL CONT OVERNIGHT WITH LIFR CIGS ACROSS
NERN NEB AND MVFR CONDITIONS ACROSS OMA AND LNK. SCT TSTMS WL CONT
THRU PD AS FRONTAL BOUNDARY MOVES THRU OVERNIGHT WITH LIKELY IFR TO
MVFR CONDITIONS IN THESE TSTMS. WINDS WL GO VARIABLE FOR A WHILE AND
BECOME MORE WEST OR NORTHWESTERLY BY MID MORNING BEHIND BOUNDARY
WITH MAINLY DRIZZLE AFTER SUNRISE.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ034-043>045-
     050>053-065>068-078-088>093.

IA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR IAZ043-055-056-069-
     079-080-090-091.
&&

SHORT TERM...DEE
LONG TERM...POLLACK
AVIATION...BG
Hazardous weather outlook, Oct 14, 5:00 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT SUN OCT 14 2007

NEZ011-012-015>018-030>033-042-150500-
ANTELOPE-BOONE-CEDAR-CUMING-KNOX-MADISON-PIERCE-PLATTE-STANTON-
THURSTON-WAYNE-
500 PM CDT SUN OCT 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

SCATTERED NON-SEVERE THUNDERSTORMS WILL PUSH ACROSS THE OUTLOOK AREA
TONIGHT. LOCALLY HEAVY RAIN WILL BE POSSIBLE DURING THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA TUESDAY NIGHT
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR MONDAY.

IAZ043-055-056-069-079-080-090-091-NEZ034-043>045-050>053-065>068-
078-088>093-150500-
BURT-BUTLER-CASS-COLFAX-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-
JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-
OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-
SAUNDERS-SEWARD-SHELBY IA-WASHINGTON-
500 PM CDT SUN OCT 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.

.DAY ONE...TONIGHT AND MONDAY

A FLASH FLOOD WATCH IS IN EFFECT UNTIL MONDAY MORNING.

SCATTERED THUNDERSTORMS WILL PUSH ACROSS THE OUTLOOK AREA TONIGHT.
ISOLATED SEVERE STORMS WILL BE POSSIBLE DURING THE EVENING MAINLY
SOUTH OF A LINE FROM DAVID CITY TO RED OAK. LARGE HAIL IS THE MAIN
THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA TUESDAY NIGHT
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR MONDAY.
HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY FLASH FLOODING THAT
MAY OCCUR.

DEE

In the hours before

Local storm report, Oct 14, 4:41 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
441 PM CDT SUN OCT 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             5 NE BEATRICE           40.32N 96.68W
10/14/2007  E0.75 INCH       GAGE               NE   PUBLIC

&&

CHERMOK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 10:26 PM CDTRiver Flood WarningOAXNemaha18 hr
Oct 15, 6:19 AM CDTRiver Flood WarningOAXNemaha3 days
Oct 15, 6:19 AM CDTRiver Flood WarningOAXRichardson29 hr
Oct 14, 8:50 PM CDTFlash Flood WarningOAXFremont, Mills, Montgomery6 hr
Oct 14, 11:00 PM CDTRiver Flood WarningOAXMontgomery38 hr
Oct 15, 12:54 AM CDTRiver Flood WarningOAXPage30 hr
Oct 15, 12:54 AM CDTRiver Flood WarningOAXFremont4 days
Oct 15, 1:31 AM CDTRiver Flood WarningOAXPottawattamie9 hr
Oct 15, 1:31 AM CDTRiver Flood WarningOAXFremont14 hr

Nearby

River Flood Warnings in Nebraska, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.